Alert archive / Texas / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this dense fog advisory at Oct 21, 2021, 9:15 PM CDT for 13 counties in Texas. It took effect at Oct 22, 2021, 2:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 9:15 PM CDT (02:15 UTC)
- In effect from
- Oct 22, 2021, 2:00 AM CDT
- Expired
- Oct 22, 2021, 10:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
125 WWUS74 KCRP 220215 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 915 PM CDT Thu Oct 21 2021 TXZ230>234-240>247-344>347-443-447-221015- /O.NEW.KCRP.FG.Y.0021.211022T0700Z-211022T1500Z/ McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Nueces Islands- Calhoun Islands- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 915 PM CDT Thu Oct 21 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south Texas. * WHEN...From 2 AM to 10 AM CDT Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
504 WWUS74 KCRP 220934 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 434 AM CDT Fri Oct 22 2021 TXZ230>234-240>247-344>347-443-447-221500- /O.CON.KCRP.FG.Y.0021.000000T0000Z-211022T1500Z/ McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Nueces Islands- Calhoun Islands- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 434 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of South Texas. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ JCP
829 WWUS74 KCRP 221501 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1001 AM CDT Fri Oct 22 2021 TXZ230>234-240>247-344>347-443-447-221615- /O.EXP.KCRP.FG.Y.0021.000000T0000Z-211022T1500Z/ McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Nueces Islands- Calhoun Islands- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1001 AM CDT Fri Oct 22 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Visibilities are improving across South Texas, therefore the Dense Fog Advisory will be allowed to expire at 10 AM. Visibilities of 1 to 3 miles will still be possible but should quickly improve over the next hour. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this dense fog advisory went out at Oct 21, 5:57 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 21, 5:57 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
557 PM CDT Thu Oct 21 2021
.AVIATION...
In a repeat of last night, VFR conditions will once again
diminish to IFR/LIFR across the Coastal Plains and Victoria
Crossroads. Patchy to areas of dense fog could reduce visibility
to 1/4SM as early as 08Z, though the most likely times for
significant visibility restrictions will be from 10Z to 13Z. CRP,
COT, and LRD will likely experience some MVFR conditions during
this period as well, with lowered ceilings and maybe some reduced
MVFR visibility. Conditions should improve to VFR by 15Z for all
sites.
&&
.PREV DISCUSSION... /Issued 403 PM CDT Thu Oct 21 2021/
SHORT TERM (Tonight through Friday Night)...
Low CIN values/significant CAPE, over the WRN CWA this afternoon.
However, anticipate subsidence as deterministic runs predict this
region under the LRQ/left entrance region of a 250-mb jet streak.
Decided to compromise with around 10 percent PoP and no
precipitation. A weak upper disturbance, currently over the Baja
CA region, is predicted to enter the CWA Friday. In addition, a
N-S oriented trough axis over the WRN Gulf of Mexico is predicted
to enter the coast Friday. PWAT values are predicted to be near or
slightly above normal tonight/Friday, then become generally above
normal Friday night. Expect the combination of the weak upper
system, surface forcing, and moisture, to generate isolated
convection over the ERN CWA Friday. Greater moisture Friday night
warrants at least isolated convection Friday night near the
coast/offshore. Tide levels reached 2ft MSL at Bob Hall Pier
during the previous high tidal cycle. Expect such during the next
cycle based on persistence/P-ETSS output.
LONG TERM (Saturday through Thursday)...
Multiple embedded shortwaves will move west to east over the region
through the weekend. PWATs around 1.5-1.7 inches are expected which
should be enough to support isolated shower/storm activity across
the Gulf waters and the Coastal Plains, especially closer to the
coast. Most of any activity should be thermally driven. Slight
ridging for Monday will lead to dry and warm conditions.
The big question that remains is what will happen with remnants of
the tropical disturbance in the eastern Pacific. A longwave trough
is expected to dig through the Rockies on Monday. Ahead of this, the
tropical disturbance in the eastern Pacific, near the southern coast
of Mexico, is expected to gradually develop and move northward. Long
term models differ on the progression of this system with GFS
continuing to tap into it as the longwave trough slides east,
bringing additional moisture to the mid-upper levels over Texas.
This would maintain rain chances for Tuesday for South Texas. ECMWF
and Canadian continue to keep on the drier side with the next cold
front to blow through the region before the tropical disturbance has
a chance to lift north, limiting rain chances. The main change in
this latest GFS run is that the GFS does move things along rather
quickly, so coverage for rain seems to have shift more to the east,
drying things farther west. Still don't want to discount the GFS so
will maintain at least slight chances for Tuesday, although, trends
may lean toward drier. Timing of the front also has some challenges,
but should move through sometime Wednesday or Thursday, with drier
conditions afterward.
Temperatures will remain warm in the mid 80s to mid 90s through the
period, cooling slightly toward the latter half of the work week.
Noticeably cooler mornings are expected behind the front.
As for coastal flooding, minor coastal flooding is progged to become
more robust during times of high tide this weekend and lingering
into early next week, especially with multiple days of steady
onshore flow.
MARINE...
The influence of an approaching surface trough of low pressure
from the east, and a weak upper disturbance from the west, will
contribute to isolated convection over the Waters Friday/Friday
night. Weak to moderate onshore flow is expected Saturday
through Tuesday. Increasing moisture will contribute to isolated
showers and thunderstorms Saturday and Sunday. An approaching
upper level disturbance may lead to additional showers and
thunderstorms Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 69 84 71 87 73 / 0 20 10 20 10
Victoria 67 84 69 87 70 / 10 20 10 30 10
Laredo 70 89 71 92 73 / 10 10 10 10 0
Alice 66 86 68 89 70 / 0 10 10 20 10
Rockport 71 83 73 85 75 / 10 20 20 30 20
Cotulla 68 89 70 92 71 / 10 10 10 10 0
Kingsville 67 86 69 88 71 / 0 20 10 20 10
Navy Corpus 73 81 75 85 76 / 10 20 20 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until midnight CDT tonight For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...None.
&&
LS/77...AVIATIONHazardous weather outlook, Oct 21, 5:46 AM CDT, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 546 AM CDT Thu Oct 21 2021 TXZ229>234-239>247-342>347-442-443-447-221100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 546 AM CDT Thu Oct 21 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Dense fog advisory until 10 AM from the Brush Country to the Victoria Crossroads. Coastal Flood Advisory from 2 PM until midnight tonight along the gulf facing beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Minor coastal flooding is possible each day through early next week during times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-221100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 546 AM CDT Thu Oct 21 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms are possible Friday through Sunday, then again Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:34 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 18 hr |
| Oct 22, 5:41 PM CDT | Special Weather Statement | CRP | Webb | 49 min |
| Oct 22, 6:11 PM CDT | Special Weather Statement | CRP | Duval | 34 min |
| Oct 22, 6:46 PM CDT | Special Weather Statement | CRP | Duval | 29 min |
| Oct 22, 6:51 PM CDT | Special Weather Statement | CRP | Webb | 24 min |
Nearby
Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.